Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
TCW

I'll Be Starting Accutane Next Month...

Recommended Posts

Now, I have moderate acne, leaning towards slightly severe (pictures below). I've been battling it for about 2 and a half years now, with different antibiotics and topical treatments, and it's never cleared up. It's really frustrating because I'm doing everything right, yet my skin just refuses to comply, and I feel like it's holding me back from enjoying my high school experience to it's fullest. :boohoo:

My dermatologist decided yesterday that I would begin Accutane next month. I've really been reading up on the side-effects here, and I'm pretty nervous, but also really excited to [hopefully] finally have clear skin. I'm curious though, since my acne is not as severe as I've seen in the before and after posts [which are amazing by the way!] will my initial outbreak be as severe as the ones people have talked about? Keep in mind, I've been on 100mg Minocycline 2x a day, and my dermatologist wrote a prescription for another antibiotic for me to take for this month before he can get me started on Accutane. Will being on these antibiotics offset the initial outbreak at all, or will it still be a rough first 1-2 months for me?

Just so you can get an idea of how my face looks, here are some pretty gross pictures. wah!

And actually, this is a representation of my skin looking good. It's been a lot worse than this, sadly.

http://i197.photobucket.com/albums/aa260/o...hone_/ewBMP.gif

^left cheek^

http://i197.photobucket.com/albums/aa260/ohoneohone_/ew2.gif

^right cheek^

http://i197.photobucket.com/albums/aa260/ohoneohone_/ew3.jpg

^forehead^

Any advice is welcome and appreciated!

Share this post


Link to post
Share on other sites

Your face isn't very severe..lucky you! I'm surprised you were able to go on Accutane. But, no one will know if your 1st and 2nd month will be rough. Most likely you will have an IB just like most people on here. But here's a few things I recommend when you start.

Drink lots of water.

Use a good lip treatment like Aquaphor

Use a good lotion or cream such as Cetaphil

Use a gentle skin cleanser

Do not take a multi-vitamin

And most importantly do not get discouraged if you aren't clear by the 2nd or 3rd month. This treatment takes awhile to start working.

Share this post


Link to post
Share on other sites

Do not take any antibiotics while on Accutane. Please read the i pledge and all the info thoroughly. You do not seem to have severe cystic acne, I question your derms recommendation of Accutane. And please read this forum so you know what you are getting into.

Share this post


Link to post
Share on other sites
Do not take any antibiotics while on Accutane. Please read the i pledge and all the info thoroughly. You do not seem to have severe cystic acne, I question your derms recommendation of Accutane. And please read this forum so you know what you are getting into.

Oh, I've been studying up my iPledge binder. I won't be on the antibiotic once I start Accutane, just to hold me over until I can start Accutane next month, so my acne doesn;'t worsen until then.

I realize my acne doesn't have the severity of a usual candidate for Accutane, but you have to understand it's been over two years and my acne has yet to get better. Nothing seems to faze it, it's incredibly stubborn.

My older sister took Accutane, and I've been reading everything available on this site about it to prepare myself for the side effects, so I think I at least have a relative idea of what I'm getting into.

I'm just so ready for this to clear up

Share this post


Link to post
Share on other sites

I think my acne was similar to yours before I got on accutane. My acne problem wasn't bad, just super persistent, last forever and drive me crazy. I can never have a day without pimple. Well, now my face is completely clear, super soft, I am happy. It is hard to say if you'll have IB or not, because everybody react to accutane differently. I didn't have a IB, I suspect yours should be ok too.. even so, they will be gone by the third or fourth months anyway...I believe with your condition, you'll have an awesome result, and you will love your skin again...like I am now..

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×